MAUDE Adverse Event Report: MICROLINE SURGICAL RENEW MODIFIED RAPTOR GRASPER TIP, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENT

MICROLINE SURGICAL RENEW MODIFIED RAPTOR GRASPER TIP, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENT
Model Number 3291
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, microline surgical is awaiting the device back.Once the device is returned and an investigation is completed, a final adverse event form will be submitted with more information.
 
Event or Problem Description
Tip broke inside of patient.Patient was not harmed and the grasper was retrieved intact.No serious injury.
 
Event or Problem Description
The tip broke inside the patient.The patient was not harmed, and the grasper was retrieved intact.No serious injury was reported.
 
Additional Manufacturer Narrative
The device was returned, decontaminated, and visually inspected.Upon inspection and functional testing, the complaint of a damaged tip was confirmed.Visual evaluation indicates this failure may be due to excessive force applied to the jaws.If the device is used in such a way that the jaws are fully opened and then forcefully engaged with tissue or another object, the applied stress may exceed the design tolerance.This can result in the crimp pin becoming the failure point, ultimately leading to breakage due to shear stress.This type of defect is not common.Microline will continue to monitor for similar occurrences.It is important to note that all devices undergo 100% final inspection for defects and damage prior to release.Therefore, it is unlikely that the device left microline in this condition.The complaint is confirmed.A possible root cause is likely due to excessive mechanical force during use.

Brand Name
RENEW MODIFIED RAPTOR GRASPER TIP, REUSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENT
Manufacturer (Section D)
MICROLINE SURGICAL
50 dunham rd
suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL
50 dunham rd
suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, ma, MA 01915
9789229810
MDR Report Key22194813
Report Number1223422-2025-00017
Device Sequence Number18576799
Product Code GEI
UDI-Device Identifier00811099011729
UDI-Public00811099011729
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K974066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3291
Device Catalogue Number3291
Device Lot Number00165828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown